Share Facebook
Crohn's Disease Forum » Treatment » Prednisone/Entocort » Should I try to taper faster?


03-08-2015, 01:20 AM   #1
T990
 
Join Date: Oct 2014
Should I try to taper faster?

I started out on 40mg of prednisone in early december and became symptomatic when I tried to taper. I began imuran in early january, and after having back pain from prednisone my doctor recommended I taper from 40mg to 20mg which caused a flare of symptoms so I went up to 30mg. I tapered down by 5mg a week until I got to 10mg and became symptomatic again. At that point one of the GI doctors recommended that I taper down by 1mg a week. I also began taking humira in mid feb. Recently I've developed a moon face and acne and want to get off of prednisone as soon as possible. Is two months of imuran and 2 injections of humira enough to try and taper down from 14mg to 10mg? I can't deal with the pred side effects anymore.
03-09-2015, 11:55 PM   #2
FrozenGirl
Senior Member
 
FrozenGirl's Avatar
I wouldn't go that fast I would say dropping by 2 might be okay but 4 is not an ideal jump. I know the side effects suck but it's only a few weeks extra.

Good luck!
__________________
Dx: Ulcerative Colitis, Nov 2013
Currently on:
Mezavant 4.8g
Vitamin D 1000iu
Calcium
Tecta 40mg
Remicade: 600mg, every 4 weeks
Methotrexate: 15 mg (injection)
Reply

Crohn's Disease Forum » Treatment » Prednisone/Entocort » Should I try to taper faster?
Thread Tools


All times are GMT -5. The time now is 09:45 PM.
Copyright 2006-2017 Crohnsforum.com